Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 119, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 19, 2014, 4:04 AM PDT for Clark County, Nevada. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 4:04 AM PDT (11:04 UTC)
- Expired
- Aug 19, 2014, 7:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:00 AM PDT | FLASH FLOOD | 2 Se Overton, NV | RANGER AT VALLEY OF FIRE STATE PARK REPORTED THAT SEVERAL EMPLOYEES WERE UNABLE TO MAKE IT TO THE PARK BETWEEN 6 AND 8 AM DUE TO FLOODING ACROSS MOAPA VALLEY RD/HIGHWAY 169 JUST SOUTH OF THE SIMPLOT PLANT. |
| Aug 19, 6:00 AM PDT | FLASH FLOOD | 3 W Overton Beach, NV | THE NATIONAL PARK SERVICE REPORTED GRAVEL AND DEBRIS ON NORTHSHORE ROAD. THE ROAD TO ST THOMAS WAS ALSO CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5296 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGUS55 KVEF 191104
FFWVEF
NVC003-191400-
/O.NEW.KVEF.FF.W.0119.140819T1104Z-140819T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
404 AM PDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 700 AM PDT
* AT 354 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR ECHO BAY...OR 12 MILES
SOUTH OF OVERTON...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OVERTON BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3615 11437 3624 11473 3667 11431 3660 11405
3651 11404
$$
BP2 follow-up statements
331
WGUS75 KVEF 191149
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 AM PDT TUE AUG 19 2014
NVC003-191400-
/O.CON.KVEF.FF.W.0119.000000T0000Z-140819T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
449 AM PDT TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM PDT FOR EAST
CENTRAL CLARK COUNTY...
AT 441 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 6 MILES EAST OF OVERTON BEACH...OR 12 MILES SOUTHEAST OF
OVERTON...MOVING NORTHEAST AT 20 MPH.
A CLARK COUNTY FLOOD CONTROL AUTOMATED STATION NEAR OVERTON BEACH
REPORTED A LITTLE OVER AN INCH /1.02/ OF RAIN IN AN HOUR.
LOCATIONS IMPACTED INCLUDE...
OVERTON ARM OF LAKE MEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3615 11437 3624 11473 3667 11431 3660 11405
3651 11404
$$
BP134
WGUS75 KVEF 191353
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 AM PDT TUE AUG 19 2014
NVC003-191402-
/O.EXP.KVEF.FF.W.0119.000000T0000Z-140819T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
653 AM PDT TUE AUG 19 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM PDT FOR EAST CENTRAL
CLARK COUNTY...
THUNDERSTORMS THAT PRODUCED HEAVY RAIN NEAR ECHO BAY...OVERTON BAY
AND OVERTON HAVE WEAKENED. THE FLASH FLOOD WARNING WILL EXPIRE AT 7
AM PDT.
LAT...LON 3615 11437 3624 11473 3667 11431 3660 11405
3651 11404
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:07 AM PDT, 57 minutes earlier.
Area forecast discussion, Aug 19, 3:07 AM PDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 307 AM PDT MON AUG 19 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM DROPPING DOWN THE WEST COAST WILL ACT UPON MONSOON MOISTURE IN PLACE LEADING TO A CHANCE OF THUNDERSTORMS OVER SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA AT LEAST THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL. && .SHORT TERM...THROUGH TONIGHT... WILL BE BRIEF THIS MORNING AS SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE. STORMS BASICALLY NORTH AND EAST OF A LINE FROM THE NEVADA NATIONAL SECURITY SITE TO LAKE MEAD THEN SOUTH TO ESSEX CALIFORNIA. INTENSE STORM NEAR COYOTE SPRINGS FINALLY WEAKENING. STRONGER CORES THAT HAVE GONE OVER GAUGES SEEM TO BE PRODUCING AROUND FOUR TENTHS OF AN INCH IN AN HOUR OR LESS. SEVERAL FLOOD ADVISORIES ARE IN AFFECT FOR NORTHEAST CLARK AND MOHAVE COUNTIES. SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SHIFT NORTH AND EAST INTO THE MORNING. ALL THIS ACTIVITY IS ASSOCIATED WITH A MINOR PERTURBATION EJECTING OUT OF CLOSED LOW ALONG THE CENTRAL CALIFORNIA COAST AND ADDITIONAL LIFT ASSOCIATED WITH 70 KT JETSTREAK. HI-RES MODEL SUGGEST ISOLATED THUNDERSTORMS COULD RE-FIRE THIS AFTERNOON OVER SOUTHEAST CALIFORNIA, SOUTHERN NEVADA AND NEAR THE SOUTHERN SIERRA. ACTION OVER SOUTHEAST CALIFORNIA MAY PERSIST WELL INTO THE EVENING/OVERNIGHT AS IT MOVES ACROSS MOHAVE COUNTY. .LONG TERM...WEDNESDAY THROUGH MONDAY...MADE A FEW MINOR TWEAKS TO THE LONG TERM FORECAST WEDNESDAY THROUGH FRIDAY AFTERNOON. AFTER THAT POINT MODELS DIVERGE TO THE POINT WHERE LITTLE VALUE CAN BE ADDED OVER THE PREVIOUS FORECAST. BY EARLY WEDNESDAY MORNING AN UPPER LEVEL LOW WILL BE SITUATED OVER SOUTHWEST CALIFORNIA PLACING A 70-80KT JET OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA. THESE DYNAMICS WILL ALLOW FOR A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS TO CONTINUE FROM TUESDAY NIGHT INTO WEDNESDAY. POPS WERE INCREASED THROUGH THE MORNING HOURS TO ACCOUNT FOR THIS POSSIBILITY. MODEL DIFFERENCE IN THE PATH OF THE LOW AND THE DISTRIBUTION OF MOISTURE BEGIN AS EARLY AS WEDNESDAY AFTERNOON. AT THIS TIME IT APPEARS TO BE ABOUT A 60/40 SPLIT IN THE DETERMINISTIC AND ENSEMBLE GUIDANCE WITH THE MAJORITY LEANING TOWARD MORE PROGRESSIVE SOLUTIONS WHICH TAKE THE LOW ON AN EASTERLY TRACK ACROSS THE SOUTHWEST [THE OTHER 40 PERCENT STALL THE LOW AND ALLOW IT TO MEANDER OVER THE EASTERN PACIFIC]. THAT SAID...CONFIDENCE IS FAIRLY LOW ON HOW FAST ANY OF THIS WOULD HAPPEN. IN ANY CASE HAVE CONTINUED THE TREND OF GRADUALLY DRYING THINGS OUT THROUGH THE PERIOD. THE ALREADY BELOW NORMAL FORECAST TEMPERATURES WERE COOLED SLIGHTLY DURING THE MIDDLE OF THE WEEK BEFORE THE DRYING TREND ALLOWS TEMPS TO CLIMB BY THE UPCOMING WEEKEND. && .AVIATION...FOR MCCARRAN...THERE WILL BE STORMS WELL NORTH AND EAST OF THE VALLEY WELL INTO THIS MORNING. THIS EARLY MORNING ACTIVITY WILL CONTINUE TO SHIFT EAST OR DISSIPATE. ISOLATED STORMS COULD RE-FIRE IN THE AFTERNOON AND EARLY EVENING OVER THE SURROUNDING MOUNTAINS. CONFIDENCE LOW THAT TERMINALS WOULD BE AFFECTED SO LEFT MENTION OUT OF FORECAST. CONVECTION WILL BE PRESENT IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS THROUGH MUCH OF THE NEXT 24 HOURS AND COULD LEAD TO SHIFTING WINDS AT THE TERMINAL FROM OUTFLOW. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND EAST OF A LINE FROM ESSEX TO RACHEL THIS MORNING, THEN REDEVELOP THIS AFTERNOON. STORMS COULD PERSIST WELL PAST MIDNIGHT OVER MOHAVE COUNTY. THE MAIN CONCERNS WILL BE GUSTY SHIFTING WINDS AND VERY HEAVY RAIN WITH LOW CEILINGS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST THROUGH TUESDAY. && SHORT TERM/AVIATION...PIERCE LONG TERM...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 18, 11:11 PM PDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1111 PM PDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST BARSTOW-DAGGETT AP 34.85N 116.79W
08/18/2014 M60.00 MPH SAN BERNARDINO CA ASOS
0330 PM TSTM WND DMG 11 E DAGGETT 34.83N 116.69W
08/18/2014 SAN BERNARDINO CA PUBLIC
SEVERAL TREES WERE REPORTED DOWN AND A SHEET METAL GARAGE
DOOR WAS REPORTED DAMAGED IN NEWBERRY SPRINGS.
0339 PM TSTM WND DMG 1 NE BARSTOW-DAGGETT AP 34.87N 116.77W
08/18/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES DOWN ON
MINNEOLA ROAD.
0700 PM FLASH FLOOD 7 SSW SHOSHONE 35.87N 116.30W
08/18/2014 INYO CA DEPT OF HIGHWAYS
CALTRANS REPORTS WATER FLOWING ACROSS STATE ROUTE 127
BETWEEN 5 AND 6 MILES NORTH OF THE INYO-SAN BERNARDINO
COUNTY LINE. WATER WAS 6-7 INCHES DEEP.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:34 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 6 hr |
| Aug 19, 7:19 AM PDT | Areal Flood Warning | VEF | Clark | 8 hr |
| Aug 19, 12:24 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 19, 12:51 PM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Aug 19, 12:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
| Aug 19, 1:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 19, 1:47 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 19, 2:07 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 53 min |
| Aug 19, 4:36 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 19, 4:57 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.